Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 31, NWS San Angelo, TX

August 10, 2005Brown County, Texas

NWS San Angelo, TX issued this flash flood warning at Aug 10, 2005, 3:54 AM CDT for Brown County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2005, 3:54 AM CDT (08:54 UTC)
Expired
Aug 10, 2005, 6:00 AM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:00 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 10, 12:00 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1200 AM CDT WED AUG 10 2005

.UPDATE...
SENT ANOTHER QUICK UPDATE FOR SHOWERS AND THUNDERSTORMS IN BROWN
COUNTY. OTHERWISE...NO OTHER CHANGES.

&&

.PREV DISCUSSION... (ISSUED 939 PM CDT TUE AUG 9 2005)

UPDATE...
LATEST SATELLITE AND WSR-88D DATA INDICATING SHOWERS AND
THUNDERSTORMS HAVE MOVED SOUTH OF OUR COUNTIES. LATEST MODEL DATA
INDICATE SHOWERS AND THUNDERSTORMS MAY DEVELOP AGAIN LATER TONIGHT
WITH NORTHERLY FLOW CONTINUING OVER WEST CENTRAL TEXAS.

SENT AN UPDATE TO REMOVE EVENING POPS AND ADJUST CLOUDS. WITH THE
POTENTIAL FOR SHOWERS AND THUNDERSTORMS LATER TONIGHT...DECIDED
NOT TO CHANGE THE AFTER MIDNIGHT POPS FOR THE REMAINDER OF TONIGHT.

PREV DISCUSSION... (ISSUED 326 PM CDT TUE AUG 9 2005)

SHORT TERM...
SHOWERS AND THUNDERSTORMS FINALLY WEAKENING OVER COLEMAN AND BROWN
COUNTIES THIS AFTERNOON. WILL LEAVE A FLASH FLOOD WATCH UP
OVERNIGHT FOR TAYLOR...CALLAHAN...BROWN...COLEMAN...BROWN...
MCCULLOCH...AND SAN SABA COUNTIES. WHILE I EXPECT THE
THUNDERSTORMS TO WEAKEN AND PRETTY MUCH DISSIPATE THIS
AFTERNOON...THERE HAS OBVIOUSLY BEEN A TENDENCY TO REDEVELOP IN
THE THE EARLY MORNING. WITH THE AREA ALREADY FLOODING FROM 6 PLUS
INCHES OF ADDITIONAL RAINFALL TODAY...ESPECIALLY IN
BROWN...COLEMAN AND CALLAHAN COUNTIES...WILL CONTINUE THE FLASH
FLOOD WATCH FOR THIS REGION. THE UPPER LEVEL LOW HAS NOT MOVED
MUCH...AND BASED ON MOVEMENT OF THUNDERSTORMS...APPEARS TO BE
BETWEEN BROWNWOOD AND DALLAS.

ADDITIONALLY...OUTFLOW BOUNDARY FROM MORNING STORMS PUSHING SOUTHWEST
TO A GARDEN CITY...BIG LAKE...ELDORADO...JUNCTION LINE AT 315 PM.
AREAS AHEAD OF OUTFLOW WITH ETA SB CAPES OF 2000 J/KG. A COUPLE
SEVERE THUNDERSTORMS WARNINGS HAVE ALREADY BEEN ISSUED AND MAY SEE
A COUPLE MORE DOWN TOWARD OZONA AND SONORA.

LONG TERM...
ETA AND GFS HAVE A SLOW SOUTHWARD DRIFT ON THE UPPER LEVEL LOW THE
NEXT COUPLE DAYS...GFS MOVES IT SOUTH INTO THE NORTHWEST HILL
COUNTRY WEDNESDAY NIGHT...ETA (NAM) DRIFTS IT SOUTH IN CENTRAL
TEXAS WEDNESDAY NIGHT...THEN PUSHES IT WESTWARD TOWARD JUNCTION THURSDAY.
DONT HAVE A GOOD HANDLE ON EXACTLY JUST WHAT IT WILL DO...BUT
INCREASE CHANCES...ESPECIALLY IN THE NW HILL COUNTY AND HEARTLAND
TOMORROW. SYSTEM. THERE HAS BEEN A LOT MORE PRECIPITATION ON ITS
WESTERN SIDE THAN ONE MIGHT EXPECT. KEPT RAIN CHANCES OVER
SOUTHERN SECTION INTO THURSDAY AND FRIDAY.

SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 AM WEDNESDAY FOR TXZ127-TXZ128-TXZ139-
TXZ140-TXZ154-TXZ155.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 AM WEDNESDAY FOR TXZ127-TXZ128-TXZ139-
TXZ140-TXZ154-TXZ155.

&&

23/23
Hazardous weather outlook, Aug 9, 4:35 AM CDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
435 AM CDT TUE AUG 9 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-100945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
435 AM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
TEXAS...SOUTH CENTRAL TEXAS...SOUTHWEST TEXAS AND NORTHWEST
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY.
THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS BUT MAY
CAUSE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME THUNDERSTORMS WITH
HEAVY RAINFALL WILL CAUSE LOCALIZED FLOODING IN LOW LYING AREAS
AND LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY...MAINLY
IN THE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.